Alert archive / Colorado / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 112, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 19, 2021, 4:28 PM MDT for Kit Carson County, Yuma County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 4:28 PM MDT (22:28 UTC)
- Expired
- Jun 19, 2021, 5:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:44 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2627 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649
WUUS53 KGLD 192228
SVRGLD
COC063-125-192315-
/O.NEW.KGLD.SV.W.0112.210619T2228Z-210619T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
428 PM MDT Sat Jun 19 2021
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Southwestern Yuma County in northeastern Colorado...
Western Kit Carson County in east central Colorado...
* Until 515 PM MDT.
* At 428 PM MDT, severe thunderstorms were located along a line
extending from 9 miles east of Thurman to 6 miles northwest of
Flagler to 5 miles southeast of Arriba, moving east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Seibert, Vona and Stratton.
This includes Interstate 70 in Colorado between mile markers 391 and
420.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3956 10315 3957 10280 3969 10280 3973 10237
3941 10250 3905 10275 3904 10316
TIME...MOT...LOC 2228Z 265DEG 39KT 3956 10305 3937 10314 3922 10324
HAIL...1.00IN
WIND...70MPH
$$
AW2 follow-up statements
504
WWUS53 KGLD 192257
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
457 PM MDT Sat Jun 19 2021
COC063-125-192315-
/O.CON.KGLD.SV.W.0112.000000T0000Z-210619T2315Z/
Yuma CO-Kit Carson CO-
457 PM MDT Sat Jun 19 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHWESTERN YUMA AND WESTERN KIT CARSON COUNTIES...
At 457 PM MDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Cope to 6 miles north of Vona to
3 miles south of Seibert, moving east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Stratton, Flagler, Seibert, Vona, Joes and Kirk.
This includes Interstate 70 in Colorado between mile markers 391 and
420.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3956 10315 3957 10280 3969 10280 3973 10237
3941 10250 3905 10275 3904 10316
TIME...MOT...LOC 2257Z 270DEG 39KT 3958 10269 3939 10278 3924 10288
HAIL...1.00IN
WIND...70MPH
$$
AW297
WWUS53 KGLD 192316
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
516 PM MDT Sat Jun 19 2021
COC063-125-192325-
/O.EXP.KGLD.SV.W.0112.000000T0000Z-210619T2315Z/
Yuma CO-Kit Carson CO-
516 PM MDT Sat Jun 19 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN YUMA AND WESTERN
KIT CARSON COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire. However small
hail and gusty winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern and east central Colorado.
LAT...LON 3956 10315 3957 10280 3969 10280 3973 10237
3941 10250 3905 10275 3904 10316
TIME...MOT...LOC 2315Z 270DEG 39KT 3959 10246 3940 10255 3925 10265
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:40 PM MDT, 48 minutes earlier.
Area forecast discussion, Jun 19, 3:40 PM MDT, 48 minutes before
Area Forecast Discussion National Weather Service Goodland KS 340 PM MDT Sat Jun 19 2021 .SHORT TERM...(This evening through Sunday) Issued at 340 PM MDT Sat Jun 19 2021 There is potential for severe storms this afternoon and evening. As of 3 PM MDT, storms are beginning to develop along and east of I-25. These storms are mostly isolated to scattered in nature; however, as they move east the storms will develop into more of a line. These storms are being driven by shortwaves moving southeast across the Rockies ahead of an approaching cold front on Sunday. The HRRR is handling the event fairly well, especially with the storm mode evolution. MLCAPE values are in the 1000-2000 j/kg range with a veering wind profile. Shear profiles are favorable with 30-40 kts of EBWD and 30-50 kts of 0-6 km shear oriented to the W/WNW. Mid-level lapse rates are range from 8-8.5 C/km across the area, indicating a favorable environment as the storms move across. The main threat this afternoon/evening is damaging winds up to 75 mph and 1-2" hail. The hail threat is expected to diminish while the wind threat increases as the storms move across NW KS and SW NE. With the recent dry conditions, there is potential for blowing dust and reduced visibilities due to strong outflows from the storms. A brief tornado can't be ruled out; however, confidence is fairly low. Locally heavy rainfall is possible, especially along the KS/NE border. Given the storm motion and recent dry conditions, I'm not expecting flash flooding to be much of an issue. The storms are expected to exit the area around midnight. Overnight lows are expected to be in the upper 50s to upper 60s tonight with winds shifting to the SW then W behind the line of storms at 10-15 mph. Sunday, a cold front is expected to move southeast across the area during the morning to early afternoon. As this front moves through, winds are expected to increase to 15-25 mph as they shift to the north. A few weak disturbances are expected to move across the High Plains behind the front, which will boost precipitation chances for the late afternoon and evening hours. Thunderstorms are possible; however, the severe threat is fairly low. Showers and storms are expected to impact the area through the overnight hours. Temperatures will be slightly cooler tomorrow, thanks to the cold front, with highs in the 80s to lower 90s and lows in the 50s. .LONG TERM...(Monday through Saturday) Issued at 335 PM MDT Sat Jun 19 2021 NW flow aloft will prevail at the beginning of the long term period.. on the eastern periphery of an upper level ridge over the Rockies and Intermountain West. Flow aloft will back to the west by mid-week as the ridge shifts ESE to the Southern Plains. Split flow aloft is anticipated over the western CONUS by the end of the week.. as an upper level low stalls invof the central Pacific Coast. Expect increasing temperatures Tue-Wed.. as heights rise in assoc/w the ridge progressing from the Rockies to the Southern Plains. Temperatures will level off or slightly cool by late week. At this time, precipitation chances appear very low.. though uncertainty increases considerably by late week into the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1150 AM MDT Sat Jun 19 2021 VFR conditions are expected to continue over the next few hours with some high-based cirrus clouds over the GLD and MCK terminals and east-southeast winds 5-15 kts. After 21Z, wind gusts will gradually increase to 15-20 kts. Winds are expected to become variable from west to east for a few hours after 00Z as storms impact the area. A line of storms could impact the GLD terminal from 01-05Z this evening with winds gusts up to 70 mph. The MCK terminal could be impacted by the line of storms from 02-06Z. Sub-VFR conditions may be possible at times due to heavy rain associated with these storms. Behind the storms, the winds are expected to become southerly to southwesterly at 5-10kts through 12Z. Sunday morning, winds will shift once again towards the west then north through the end of the period with speeds of 15-20 kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...KMK LONG TERM...VINCENT AVIATION...KMK
Hazardous weather outlook, Jun 19, 1:49 PM MDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 149 PM MDT Sat Jun 19 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-202000- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 149 PM MDT Sat Jun 19 2021 /249 PM CDT Sat Jun 19 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... A Severe Thunderstorm Watch is in effect until 9 PM MDT for eastern Colorado. Storms are beginning to initiate off the Front Range and move east. Isolated to scattered thunderstorms will evolve into a line of storms as it tracks eastward into Kansas and Nebraska during the evening. Isolated severe thunderstorms capable of producing strong damaging wind gusts up to 70 mph and large hail are anticipated, mainly between 5 PM and 11 PM MDT. If storms coalesce and evolve into a squall line, widespread and/or significant wind damage may be possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Hot and dry conditions are expected to return on Wednesday and Thursday with high temperatures in the 90s to lower 100s possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:02 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 58 min |
| Jun 19, 5:14 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 46 min |
| Jun 19, 5:54 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 96 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.